Arkansas, 2014

Flood in Arkansas, March 18 to 30, 2014

March 18 to 30, 2014 · NWS LZK · 1 event in 1 county or zone

Heavy spring rains caused flooding on the White River during the month of March.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy spring rains caused flooding on the White River during the month of March.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 18, 4:18 AM CST, 22 minutes earlier.

Area forecast discussion, Mar 18, 4:18 AM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 AM CDT TUE MAR 18 2014

.DISCUSSION...

UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

SOME PATCHY FOG WILL BE SEEN AT SOME SITES THIS MORNING WITH THE
LIGHT WINDS AND RECENT PRECIP. WINDS WILL INCREASE FOR THIS
AFTERNOON FOR MOST LOCATIONS...WITH SOME SPOTS SEEING GUSTS
APPROACHING 30 KTS. A COLD FRONT WILL MOVE EAST ACROSS THE STATE
OVERNIGHT...WITH WINDS SWITCHING TO THE WEST AND NW. SOME SHRA
COULD BE SEEN ACROSS THE NRN SITES ALONG THE FRONT...SO HAVE
MENTIONED VCSH FOR THIS SCENARIO.

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT TUE MAR 18 2014/

SHORT TERM...TODAY THROUGH FRIDAY

CLOUDS WILL CLEAR OUT LATER THIS MORNING...AS HIGH PRESSURE MOVES
EAST...AND A FRONTAL BOUNDARY APPROACHES FROM THE PLAINS. WINDS
WILL INCREASE OUT AHEAD OF THE FRONT...WITH SPEEDS OF 15 TO 25 MPH
AND GUSTS TO 35 MPH.

THERE HAS BEEN VERY LITTLE TIME FOR SIGNIFICANT MOISTURE RETURN...
AND CONSEQUENTLY LITTLE DEEP-LAYER MOISTURE TO WORK WITH. THUS...
NO PRECIPITATION IS EXPECTED WITH THE FRONTAL PASSAGE. WITH SOUTH
WINDS IN FULL SWING...TEMPERATURES SHOULD HAVE NO PROBLEM REACHING
THE 60S AND LOWER 70S THIS AFTERNOON.

BEHIND THE FRONT...COOLER AIR WILL MOVE IN...WITH TEMPERATURES
BELOW AVERAGE ON WEDNESDAY AS HIGH PRESSURE PASSES THROUGH. THE
SAME SCENARIO SETS UP AGAIN THURSDAY...WITH ABOVE NORMAL
TEMPERATURES MAKING A TEMPORARY RETURN AHEAD OF ANOTHER FRONTAL
BOUNDARY.

HOWEVER...THIS NEXT BOUNDARY SHOULD HAVE MORE MOISTURE TO WORK
WITH. THUS...SHOWERS/STORMS WILL BE POSSIBLE BY FRIDAY AFTERNOON
AS THE FRONT MOVES IN.

LONG TERM...FRIDAY NIGHT THROUGH MONDAY

COLD FRONT WILL PUSH SOUTH OF THE STATE BY SAT AFTERNOON...WITH
PRECIP CHANCES DECREASING FROM NORTH TO SOUTH. HOWEVER...A WEAK
UPPER WAVE WILL PASS OVER SRN SECTIONS OF THE STATE...WHICH COULD
KEEP SOME RAIN CHANCES CONTINUING ACROSS THE SRN SECTIONS OF THE
STATE INTO SUN. COOLER AND BELOW NORMAL TEMPS WILL BE SEEN BEHIND
THIS FRONT FOR SUN INTO MON. BY LATE IN THE FORECAST...SRLY FLOW
WILL BEGIN RETURNING...WITH TEMPS INCREASING. HOWEVER...THIS WILL
BE JUST AHEAD OF YET ANOTHER FRONT THAT WILL BE APPROACHING THE
STATE.

FIRE WEATHER...
GUSTY WINDS AND DRYING FUELS WILL ALLOW FOR INCREASED FIRE DANGER
THIS AFTERNOON. HOWEVER...HUMIDITY IS EXPECTED TO MOSTLY STAY
ABOVE 30 PERCENT. THIS...ALONG WITH THE RAIN WHICH FELL ON
SUNDAY...WILL PRECLUDE ANY FIRE-RELATED HEADLINES TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  40  61  36 /  10  10  10   0
CAMDEN AR         72  42  66  38 /  10  10  10   0
HARRISON AR       64  36  57  37 /  10  10  10   0
HOT SPRINGS AR    68  44  63  38 /  10  10  10   0
LITTLE ROCK   AR  66  43  64  39 /  10  10  10   0
MONTICELLO AR     68  45  64  40 /  10  10  10   0
MOUNT IDA AR      68  42  63  33 /  10  10  10   0
MOUNTAIN HOME AR  64  37  60  35 /  10  10  10   0
NEWPORT AR        63  42  61  38 /  10  10  10   0
PINE BLUFF AR     67  45  62  40 /  10  10  10   0
RUSSELLVILLE AR   68  39  63  32 /  10  10  10   0
SEARCY AR         63  42  62  36 /  10  10  10   0
STUTTGART AR      63  43  62  40 /  10  10  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...62
Hazardous weather outlook, Mar 18, 4:17 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
517 AM CDT TUE MAR 18 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
517 AM CDT TUE MAR 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WILL BE SEEN TODAY...WITH WINDS OF 15 TO 25 MPH
EXPECTED...AND GUSTS OVER 30 MPH POSSIBLE. ALSO...AN INCREASED
WILD FIRE THREAT WILL BE SEEN...ESPECIALLY ACROSS WESTERN SECTIONS
OF THE STATE WHERE RELATIVE HUMIDITY VALUES WILL BE LOWEST...IN
CONJUNCTION WITH THE BREEZY CONDITIONS.

WINDS WILL SWITCH TO THE WEST AND NORTHWEST BEHIND A COLD FRONT
THAT WILL MOVE THROUGH THE STATE OVERNIGHT. WHILE SOME BREEZY
CONDITIONS COULD BE SEEN BEHIND THE FRONT OVERNIGHT...WIND SPEEDS
WILL BE A BIT LOWER THAN DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR HAZARDOUS WEATHER IS EXPECTED TO REMAIN LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
March 18, 4:40 AM CST to March 30, 4:45 PM CST
Where
Woodruff County, Augusta to 4.07 mi WSW of Fitzhugh
Cause
Heavy Rain
Property damage
$5,000
Reported by
River/Stream Gage
Coordinates
35.280, -91.370

Heavy rainfall caused the White River at Augusta to rise above flood stage during the morning hours of the 18th. The river fell back below flood stage during the afternoon of the 30th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508940.